MAUDE Adverse Event Report: RICHARD WOLF GMBH INSULATED SHEATH TUBE

RICHARD WOLF GMBH INSULATED SHEATH TUBE
Model Number 8393933
Medical Device Problem Codes Use of Device Problem (1670); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.Device labeling was reviewed for patient and device codes.The following cautions, warnings and checks are listed in the device labeling: warning! do not combine products incorrectly! injuries of the patient, user or others as well as damage to the product are possible.Caution! careful if hf voltage is too high! danger of injury if the insulation of the hf instruments is damaged! exceeding the maximum recurring peak voltage of the hf instrument in conjunction with hf surgical devices and/or selecting the wrong mode of operation can destroy the insulation and cause leakage currents.The patient, user or others can suffer thermal tissue damage.Caution! danger of injury from hf instruments with damaged insulation! the insulation of reprocessed or aged products can be damaged causing thermal tissue damage in/on the patient and user.Hf instruments with damaged insulation must be replaced.Do not re-use.Check the insulation of the hf cable for damage.Replace the hf cable if the insulation is damaged.Check the insulation of the sheath tube for mechanical damage and dielectric breakdown (punctures).Do not use the forceps and scissors if the insulation is damaged.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.A follow up report will be submitted upon receipt of new or additional information.
 
Event or Problem Description
On september 18, 2018, the user facility reported the following to richard wolf medical instruments (rwmic): while performing lap, lysis of adhesions, there was an arch of electricity and the scissor burned the patient's right fallopian tube.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? yes.Did the issue cause a delay in the procedure being performed that put the patient at risk? slight delay with injury discover and assessment.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.The device was returned on september 28, 2018, and the evaluation was completed on october 18, 2018.The device was evaluated by visual and functional testing using other components of the modular system - the metzenbaum scissor insert (product number 8393.041) and handle (product number 83930073).The device appeared to be used, insulation on the shaft is a heat-shrink tubing, whereas the insulation is powder coated.Additionally, the device appeared to have been repaired by a third party; both the front and back of the insulation were physically short and did not insulate electrically.It was recommended that the device be scrapped.No manufacturing defect was identified during the evaluation.The other components of the modular system, the metzenbaum scissors and the handle, are considered suspect devices and a report will be submitted for each device.Metzenbaum scissors - product number 8393.041 (mdr 1418479-2018-00035).Sheath tubing - product number 8393933.Handle - product number 83930073 (mdr 1418479-2018-00037).
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new and changed information.Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #1 is to provide fda with new and changed information.

Brand Name
INSULATED SHEATH TUBE
Common Device Name
INSULATED SHEATH TUBE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key7982479
Report Number1418479-2018-00036
Device Sequence Number1640373
Product Code GCJ
UDI-Device Identifier04055207016312
UDI-Public04055207016312
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
Report Date (Section F) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8393933
Device Catalogue Number8393933
Device Lot Number1248356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/18/2018
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer04/16/2019
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/16/2019